- PrintArticle Summary
- Lorazepam Withdrawal Symptoms and Signs, and Detoxification
- Withdrawing from Lorazepam Treatment Methods and Options for Help
- Detoxing, Addiction Treatment Rehab and Recovery
- Questions and Answers (FAQ)
Lorazepam withdrawal can cause severe symptoms, but detoxifying from the drug is a necessary step when you are trying to recover from a lorazepam addiction. Lorazepam is a benzodiazepine, a type of anxiety-reducing medication. This drug is also used to relieve the withdrawal symptoms of a recovering alcoholic. It acts quickly in the body and is extremely potent, making it one of the most addictive of the benzodiazepines. While it serves a useful purpose as a prescription drug, it is also highly addictive.
Addiction often occurs even in some people who are taking it legitimately. It is especially addictive when used continuously for four months or longer. After four to six months of use, lorazepam may lose its effectiveness at treating anxiety, so use for longer periods of time than this can indicate a dependence on the drug.
Lorazepam Withdrawal Symptoms and Signs, and Detoxification
Because the effects of the drug are different for different users, lorazepam withdrawal symptoms also differ between individuals. Sleeplessness, irritability, and anxiousness are common withdrawal symptoms after halting lorazepam use. Some other potential withdrawal symptoms that users may experience after they stop taking lorazepam include sweating, muscle cramps, vomiting, tremors, and abdominal pain. In addition, some users who detoxify from this drug experience changes in thoughts or behavior, while others may have seizures.
Symptoms and signs of lorazepam withdrawal typically peak between two to four days after halting the use of the drug. The symptoms can last for up to a week after the final dose before going away completely. Withdrawal symptoms may be more pronounced in people who have developed a tolerance for the drug. Lorazepam tolerance occurs as the body becomes used to the drug and it ceases to have the same effect that it once did. Larger doses are needed to get the same relief, so the patient takes more of the drug in an attempt at self-care. This makes addiction more likely as well as increasing the likelihood of severe withdrawal symptoms.
Psychological addiction symptoms may also be present. These can include things like being afraid of the original condition returning if the drug is stopped and being overly reliant on the drug to treat the patient's underlying anxiety.
Withdrawing from Lorazepam Treatment Methods and Options for Help
In most cases, lorazepam withdrawal treatment is done over a long period of time and under the care of a medical professional. If the patient has not been using the drug for long, the dose is usually tapered off gradually over the course of seven to 10 days in an attempt to mitigate the withdrawal symptoms. People who have been abusing lorazepam for many months or years may need to spread out the detoxification process to eight to 12 weeks.
Gradual withdrawal is preferred because an abrupt halt in drug use can lead to stronger withdrawal symptoms. Any treatment method for lorazepam addiction must consider both the physical and psychological aspects of addiction. If the patient is afraid of living without the drug, psychological counseling and cognitive-behavioral therapy can help the person overcome these fears. This type of therapy is typically done at the same time as detoxification, so the patient will be working through the withdrawal symptoms at the same time as he or she is working on the psychological factors underlying the addiction.
In some cases, alternative methods are used to help treat lorazepam addiction. These might include yoga, meditation, reflexology, acupuncture, or herbal treatments. These methods are often used in conjunction with the well-established therapy-based treatment programs. Lorazepam addiction treatment can be done in a rehab center or on an outpatient basis.
Detoxing, Addiction Treatment Rehab and Recovery
Long-term follow-up care is required for a successful recovery from lorazepam addiction. After detoxing, the treatment shifts to using therapy or other methods to teach the former addict how to avoid a relapse. Some people join a 12-step program or another support group to help aid recovery. A strong support network is often helpful for maintaining a clean and sober lifestyle and preventing relapses.
The therapy that began during the initial detoxification process can also be continued for months or years after the recovering addict stops using the drug. In addition to treatment for lorazepam addiction, the patient may also need treatment for the condition for which lorazepam was initially prescribed. In many cases, lorazepam use occurs concurrently with other drug use, so these addictions must also be treated in order to ensure the overall recovery.
|Lorazepam Information at a Glance|
|Medication Name, Costs||Class of Medicine|
|Form, Intake and Dosage||Interactions and Complications|
|Effects and Adverse Reactions||Substance Abuse|
|Physiological Problem Signs and Symptoms||Dependence and Addiction Issues|
|Legal Schedules and Ratings|
Questions and Answers (FAQ)
How Long Do Lorazepam Withdrawals Last?
The duration of the timeline for lorazepam withdrawals can differ for each person. It is usually about the length of several weeks. In severe cases, however, some withdrawal symptoms can last for several years.
Do You Have a List of Popular Slang or Street Names for Lorazepam?
Almazine, alzapam, anzepam
Are There any Home Remedies for Getting Clean Safely?
If you’re considering a home remedy as a natural alternative to rehab, you should look into different options. Rehab centers can help ease the pains of withdrawal and provide the relief that you need. There are rehab centers that specialize in relieving the pains of withdrawal.
How Long Does it Take to Detox from Lorazepam?
Detox can take several days to finish the initial detox from Lorazepam. If you’re looking into different options and programs, use our online system or call 1-888-935-1318Who Answers? for help. There is no shame in seeking help when it is so readily available.